Alert archive / New Mexico / Wind Advisories in 2017
Wind Advisory 14, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Feb 23, 2017, 3:37 AM MST. It took effect at Feb 23, 2017, 9:00 AM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2017, 3:37 AM MST (10:37 UTC)
- In effect from
- Feb 23, 2017, 9:00 AM MST
- Expired
- Feb 23, 2017, 5:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
506 WWUS75 KABQ 231037 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 337 AM MST Thu Feb 23 2017 ...STRONG TO POSSIBLY DAMAGING WINDS TODAY... .A powerful jet stream combined with a Pacific cold front and strengthening low pressure just to the east of New Mexico will result in strong west winds over portions of central and eastern New Mexico today. The strongest winds are expected along and east of the central mountain chain, where downslope wind gusts around 60 mph could produce damage. Winds will weaken near and a little after sunset at lower elevations, but should remain strong over mountain peaks tonight. Another round of windy conditions will probably impact the central mountain chain and east central plains on Friday. NMZ515-521>524-526>540-231900- /O.UPG.KABQ.HW.A.0006.170223T1600Z-170224T0000Z/ /O.NEW.KABQ.HW.W.0008.170223T1600Z-170224T0000Z/ East Slopes Sangre de Cristo Mountains-Sandia/Manzano Mountains- Estancia Valley-Central Highlands-South Central Highlands- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County- Southwest Chaves County- 337 AM MST Thu Feb 23 2017 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... The National Weather Service in Albuquerque has issued a High Wind Warning, which is in effect from 9 AM this morning to 5 PM MST this afternoon. The High Wind Watch is no longer in effect. * LOCATION...Along and east of New Mexico's central mountain chain. * WINDS...West 30 to 40 mph with gusts around 60 mph. * TIMING...Winds will strengthen through the morning, then peak in strength during the early to mid afternoon, before weakening with sunset. * VISIBILITY...May be locally reduced below 3 miles in dust prone locations. * LOCAL IMPACTS...Very strong cross winds will make driving hazardous on north to south oriented roads, like I-25 around Las Vegas and northward over Raton Pass. Unsecured objects may become airborne, and lightweight structures may topple. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, A High Wind Warning means damaging winds are imminent or highly likely. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ507-508-512>514-516-518>520-525-231900- /O.NEW.KABQ.WI.Y.0014.170223T1600Z-170224T0000Z/ West Central Highlands-Southwest Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- Upper Rio Grande Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Upper Tularosa Valley- 337 AM MST Thu Feb 23 2017 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect from 9 AM this morning to 5 PM MST this afternoon. * LOCATION...the upper, middle and lower Rio Grande Valley; Santa Fe metro area; higher peaks and west slopes of the Sangre de Cristo Mountains; upper Tularosa Valley; west central highlands and southwest mountains. * WINDS...West 20 to 35 mph with gusts from 40 to 50 mph. * TIMING...Winds will strengthen through the morning, then peak in strength during the early to mid afternoon, before weakening with sunset. * VISIBILITY...Locally reduced below 3 miles in dust prone locations south and southwest of Santa Fe. * LOCAL IMPACTS...Hazardous crosswinds will impact north to south oriented roads like I-25. Unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ 42/44
2 follow-up statements
105 WWUS75 KABQ 231734 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1034 AM MST Thu Feb 23 2017 ...STRONG TO POSSIBLY DAMAGING WINDS TODAY... .A powerful jet stream combined with a Pacific cold front and strengthening surface low pressure just to the east of New Mexico will result in strong winds over New Mexico today. The strongest winds are expected along and east of the central mountain chain, where downslope wind gusts around 60 mph could produce damage. Winds will weaken near and a little after sunset at lower elevations, but could remain gusty over mountain peaks tonight. Another round of windy conditions is expected to impact the central mountain chain and east central plains on Friday. NMZ513-514-240000- /O.UPG.KABQ.WI.Y.0014.000000T0000Z-170224T0000Z/ /O.EXA.KABQ.HW.W.0008.000000T0000Z-170224T0000Z/ Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- 1034 AM MST Thu Feb 23 2017 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... The National Weather Service in Albuquerque has issued a High Wind Warning, which is in effect until 5 PM MST this afternoon. The Wind Advisory is no longer in effect. * LOCATION...High elevations of the Sangre de Cristo mountains in New Mexico. * WINDS...West 30 to 40 mph with occasional gusts from 50 to 60 mph. * TIMING...Winds will remain strong to severe through the afternoon, before weakening some at sunset. Winds will still likely be gusty overnight, but not as severe. * VISIBILITY...Locally reduced in some areas of blowing snow. * LOCAL IMPACTS...Very strong cross winds will make driving hazardous on north to south oriented roads. Unsecured objects may become airborne, and lightweight structures may topple. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, A High Wind Warning means damaging winds are imminent or highly likely. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ515-521>524-526>540-240000- /O.CON.KABQ.HW.W.0008.000000T0000Z-170224T0000Z/ East Slopes Sangre de Cristo Mountains-Sandia/Manzano Mountains- Estancia Valley-Central Highlands-South Central Highlands- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County- Southwest Chaves County- 1034 AM MST Thu Feb 23 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * LOCATION...Along and east of New Mexico's central mountain chain. * WINDS...West 30 to 40 mph with gusts around 60 mph. * TIMING...Winds will continue to strengthen through the late morning, then peak in strength during the early to mid afternoon, before weakening with sunset. * VISIBILITY...May be locally reduced below 3 miles in dust prone locations. * LOCAL IMPACTS...Very strong cross winds will make driving hazardous on north to south oriented roads, like I-25 around Las Vegas and northward over Raton Pass. Unsecured objects may become airborne, and lightweight structures may topple. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, A High Wind Warning means damaging winds are imminent or highly likely. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ507-508-512-516-518>520-525-240000- /O.CON.KABQ.WI.Y.0014.000000T0000Z-170224T0000Z/ West Central Highlands-Southwest Mountains- West Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Upper Tularosa Valley- 1034 AM MST Thu Feb 23 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * LOCATION...The upper, middle and lower Rio Grande Valley; Santa Fe metro area; west slopes of the Sangre de Cristo Mountains; upper Tularosa Valley; west central highlands and southwest mountains. * WINDS...West 25 to 35 mph with gusts from 45 to 50 mph. * TIMING...Winds will continue to strengthen through the late morning, then peak in strength during the early to mid afternoon, before weakening with sunset. * VISIBILITY...Locally reduced below 3 miles in dust prone locations. * LOCAL IMPACTS...Hazardous crosswinds will impact north to south oriented roads such as I-25. Unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
026 WWUS75 KABQ 232349 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 449 PM MST Thu Feb 23 2017 NMZ513>515-521>524-526>540-240100- /O.EXP.KABQ.HW.W.0008.000000T0000Z-170224T0000Z/ Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Sandia/Manzano Mountains- Estancia Valley-Central Highlands-South Central Highlands- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County- Southwest Chaves County- 449 PM MST Thu Feb 23 2017 ...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON... Strong winds will gradually taper off during the early evening hours. Therefore the high wind warning will be allowed to expire. $$ NMZ507-508-512-516-518>520-525-240100- /O.EXP.KABQ.WI.Y.0014.000000T0000Z-170224T0000Z/ West Central Highlands-Southwest Mountains- West Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Upper Tularosa Valley- 449 PM MST Thu Feb 23 2017 ...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... Strong winds are expected to gradually taper off during the early evening hours. Therefore the wind advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Feb 23, 3:01 AM MST, 36 minutes earlier.
Area forecast discussion, Feb 23, 3:01 AM MST, 36 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 301 AM MST Thu Feb 23 2017 ...VERY STRONG WINDS AND CRITICAL FIRE WEATHER CONDITIONS TODAY EAST OF THE CONTINENTAL DIVIDE... .SYNOPSIS... An upper level low pressure system will pass just north of New Mexico today, steering the jet stream overhead with very strong southwest winds. Gusts will reach over 60 mph at times from the central mountain chain eastward, and up to 50 mph as far west as the continental divide. There will be widespread fire weather concerns across the east this afternoon, and as far west as the middle Rio Grande Valley. A Pacific cold front will also cross triggering some showers over the northern mountains and causing high temperatures to plummet 7 to 17 degrees below Wednesday's readings. In the wake of the exiting system temperatures will drop another 3 to 21 degrees on Friday, and wind gusts in the 40 to 50 mph range will linger across the east with more fire weather concern. After warmer and less windy weather Saturday, an upper level trough will cross New Mexico from the west during the latter half of the weekend, and another one will do the same early next week. This will keep a chance for showers in the forecast mainly along and west of the central mountain chain, with periods of breezy to windy conditions and more fire weather hazards across the east. && .DISCUSSION... The 700 mb flow is forecast to bring a broad swath of 45-70 kt winds across the southeastern 2/3 of the forecast area today, where surface winds are expected to be the strongest. Surface winds at the lowest elevations will decouple from the stronger flow aloft around sunset, but breezy to windy conditions will return to much of the east on Friday as the tail end of the jet stream lingers overhead. Another couple of upper level troughs will cross from the west late this weekend and early next week keeping brisk flow aloft over New Mexico. Daily rounds of breezy to windy conditions are expected. Since periods of accumulating precipitation are also expected along and west of the central mountain chain, the main area for critical fire weather potential will be across the east each day. The heaviest and most widespread precipitation will probably occur Monday night and Tuesday, when 700 mb temperatures in the -6 to -10 may result in a few to several inches of snow in the northern and western mountains. 44 && .FIRE WEATHER... An active pattern will continue the next couple days with widespread critical fire wx conditions expected today for central and eastern NM. An upper wave moving quickly east through the central Rockies will force a potent dry slot and associated jet streak over NM. A deepening surface low over southeastern CO will develop a strong pressure gradient beneath the dry slot and generate widespread gusts of 50 to 60 mph. An area of extreme critical conditions is expected over eastern NM with moderate instability and above normal temps. Critical conditions will also develop within the Rio Grande Valley. Flow aloft will become northwest tonight behind the departing wave and usher in much cooler air compared to the past several days. The airmass will remain very dry however due to cold advection and less instability the main area of critical conditions will focus over the east central plains Friday. Hoisted a fire weather watch for Friday over parts of eastern NM. Windy conditions and low humidities will occur across much of the remainder of central and eastern NM however temps will be below normal and instability too limited. Nonetheless, these areas should still be considered for a fire weather watch from later forecast shifts. A weak northeast to easterly wind shift will move into the eastern plains Saturday morning but quickly mix out Saturday afternoon. Very dry conditions will persist and marginal critical conditions are possible again by late day across eastern NM. High temps will trend several degrees warmer but still remain slightly below normal while haines generally remain low. The next upper wave is shown to cross northern NM Sunday with more wind for central and southern areas and perhaps increasing precip chances across the north. This overall progressive pattern is likely to continue through early next week with daily rounds of wind and potential for critical conditions across eastern NM. High temps in this pattern will remain near to below normal across central and western NM. Guyer && .AVIATION... 06Z TAF CYCLE Sw to wly mt top winds to continue strengthening next 12-18 hours as sfc low sets up over se CO and deepens. Mid level moisture to produce lcl mvfr to ifr cigs/vsbys in showers with brief mt obscurations north of Interstate 40. Aft 23/14Z west winds gusting to around 45-55kt possible along and east of the central mt chain with gusts of 35-45kt expected elsewhere while mid to high level moisture diminishes. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 47 22 43 19 / 10 5 5 0 Dulce........................... 41 12 35 5 / 40 10 10 0 Cuba............................ 45 20 39 18 / 20 5 0 0 Gallup.......................... 45 19 42 16 / 5 0 0 0 El Morro........................ 43 15 38 13 / 0 10 0 0 Grants.......................... 47 19 43 16 / 0 5 0 0 Quemado......................... 50 23 44 22 / 0 0 0 0 Glenwood........................ 60 26 58 25 / 0 0 0 0 Chama........................... 38 9 33 4 / 50 20 20 0 Los Alamos...................... 46 23 39 21 / 10 5 0 0 Pecos........................... 48 20 40 17 / 5 0 0 0 Cerro/Questa.................... 41 13 32 8 / 30 10 5 0 Red River....................... 33 13 25 10 / 40 10 10 5 Angel Fire...................... 37 8 27 0 / 20 5 5 5 Taos............................ 44 16 36 12 / 20 5 0 0 Mora............................ 48 19 38 16 / 0 0 0 0 Espanola........................ 53 25 47 22 / 5 5 0 0 Santa Fe........................ 46 22 39 20 / 0 0 0 0 Santa Fe Airport................ 51 22 44 18 / 5 0 0 0 Albuquerque Foothills........... 54 30 47 27 / 5 0 0 0 Albuquerque Heights............. 56 28 49 26 / 0 0 0 0 Albuquerque Valley.............. 57 29 51 26 / 0 0 0 0 Albuquerque West Mesa........... 58 29 51 26 / 5 0 0 0 Los Lunas....................... 60 26 53 22 / 0 0 0 0 Rio Rancho...................... 58 29 51 26 / 5 0 0 0 Socorro......................... 67 31 58 27 / 0 0 0 0 Sandia Park/Cedar Crest......... 48 25 40 22 / 5 0 0 0 Tijeras......................... 52 24 45 20 / 0 0 0 0 Moriarty/Estancia............... 54 22 46 18 / 0 0 0 0 Clines Corners.................. 51 21 41 18 / 0 0 0 0 Gran Quivira.................... 57 27 46 23 / 0 0 0 0 Carrizozo....................... 62 28 51 25 / 0 0 0 0 Ruidoso......................... 58 26 47 22 / 0 0 0 0 Capulin......................... 50 18 35 12 / 0 0 5 10 Raton........................... 54 18 40 11 / 0 0 5 10 Springer........................ 57 22 45 17 / 0 0 0 0 Las Vegas....................... 52 18 41 14 / 0 0 0 0 Clayton......................... 64 22 44 15 / 0 0 0 0 Roy............................. 58 21 43 15 / 0 0 0 0 Conchas......................... 64 29 51 22 / 0 0 0 0 Santa Rosa...................... 64 29 51 23 / 0 0 0 0 Tucumcari....................... 71 28 55 20 / 0 0 0 0 Clovis.......................... 73 30 54 22 / 0 0 0 0 Portales........................ 74 33 56 24 / 0 0 0 0 Fort Sumner..................... 71 32 55 24 / 0 0 0 0 Roswell......................... 81 33 65 26 / 0 0 0 0 Picacho......................... 68 33 56 26 / 0 0 0 0 Elk............................. 62 31 51 26 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 9 AM this morning to 5 PM MST this afternoon for the following zones... NMZ507-508-512>514-516-518>520-525. High Wind Warning from 9 AM this morning to 5 PM MST this afternoon for the following zones... NMZ515-521>524-526>540. Red Flag Warning from noon today to 7 PM MST this evening for the following zones... NMZ103-104-106>108. Fire Weather Watch from Friday morning through Friday afternoon for the following zones... NMZ108. && 44
Hazardous weather outlook, Feb 22, 5:09 AM MST, 22 hours 28 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Albuquerque NM 509 AM MST Wed Feb 22 2017 Corrected product expiration time NMZ501>540-231300- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 509 AM MST Wed Feb 22 2017 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight West southwest wind gusts will reach near 50 mph today along and just east of the north central and central mountains, as well as across west central areas. A Red Flag Warning remains in effect for the northeast highlands and the eastern plains this afternoon until sunset due to strong winds, low humidities, record high temperatures and strong instability. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Hazardous winds will strengthen and become more widespread on Thursday, when directions will shift out of the west with a cold front. Gusts from 50 to 60 mph will be possible across central and eastern parts of the forecast area. A Fire Weather Watch is in effect from the central mountain chain eastward, and also for the middle Rio Grande Valley, Thursday afternoon and early evening due to the potential for strong winds, low humidities, above normal temperatures and strong instability. Hazardous winds look to return Monday, when wind gusts may again reach 50 mph in many areas. Critical fire weather conditions may also redevelop across the east central plains. Hazardous winds could linger Tuesday when many locations along and east of the central mountain chain may have wind speeds up to 50 mph. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 44
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 3:37 AM MST | High Wind Warning | ABQ | 13 hr | |
| Feb 23, 5:26 AM MST | Fire Weather Watch | ABQ | 22 hr |
Nearby
Wind Advisories in New Mexico, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.